Alert archive / Maryland / Freeze Warnings in 2011
Freeze Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this freeze warning at Oct 30, 2011, 3:34 PM EDT for 4 counties in Maryland. It took effect at Oct 31, 2011, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 3:34 PM EDT (19:34 UTC)
- In effect from
- Oct 31, 2011, 2:00 AM EDT
- Expired
- Oct 31, 2011, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -172 m²/s²
- 0-3 km storm-relative helicity
- -242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS71 KAKQ 301934 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 334 PM EDT SUN OCT 30 2011 MDZ021>024-310400- /O.NEW.KAKQ.FZ.W.0002.111031T0600Z-111031T1200Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL 334 PM EDT SUN OCT 30 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. * AREAS AFFECTED: THE LOWER MARYLAND EASTERN SHORE. * HAZARDS: SUBFREEZING TEMPERATURES. * TEMPERATURES: UPPER 20S TO AROUND 30 OVER INTERIOR PORTIONS OF WICOMICO AND WORCESTER COUNTIES...AND FROM 30 TO 32 DEGREES OVER DORCHESTER AND SOMERSET COUNTIES. * TIMING: BETWEEN 2 AND 8 AM EDT MONDAY MORNING. * IMPACTS: A PROLONGED PERIOD OF TEMPERATURES AT OR BELOW FREEZING WOULD END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HURLEY
2 follow-up statements
395 WWUS71 KAKQ 310304 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1103 PM EDT SUN OCT 30 2011 MDZ021>024-311200- /O.CON.KAKQ.FZ.W.0002.111031T0600Z-111031T1200Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL 1103 PM EDT SUN OCT 30 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * AREAS AFFECTED: THE LOWER MARYLAND EASTERN SHORE. * HAZARDS: SUBFREEZING TEMPERATURES. * TEMPERATURES: UPPER 20S TO AROUND 30 OVER INTERIOR PORTIONS OF WICOMICO AND WORCESTER COUNTIES...AND FROM 30 TO 32 DEGREES OVER DORCHESTER AND SOMERSET COUNTIES. * TIMING: THROUGH 8 AM EDT MONDAY MORNING. * IMPACTS: A PROLONGED PERIOD OF TEMPERATURES AT OR BELOW FREEZING WOULD END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
988 WWUS71 KAKQ 310754 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 354 AM EDT MON OCT 31 2011 MDZ021>024-311200- /O.CON.KAKQ.FZ.W.0002.000000T0000Z-111031T1200Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL 354 AM EDT MON OCT 31 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * AREAS AFFECTED: THE LOWER MARYLAND EASTERN SHORE. * HAZARDS: SUBFREEZING TEMPERATURES. * TEMPERATURES: UPPER 20S TO AROUND 30 OVER INTERIOR PORTIONS OF WICOMICO AND WORCESTER COUNTIES...AND FROM 30 TO 32 DEGREES OVER DORCHESTER AND SOMERSET COUNTIES. * TIMING: THROUGH 8 AM EDT THIS MORNING. * IMPACTS: A PROLONGED PERIOD OF TEMPERATURES AT OR BELOW FREEZING WOULD END THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Oct 30, 1:06 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 30, 1:06 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
106 PM EDT SUN OCT 30 2011
.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE AREA TODAY INTO TONIGHT. ANOTHER
LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OFF THE SOUTHEAST AND MID
ATLANTIC COAST MONDAY NIGHT AND TUESDAY. HIGH PRESSURE WILL RETURN
FOR TUESDAY NIGHT THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE
APPALACHIANS. BAY AND OCEAN EFFECT STRATO-CU STREAMERS ARE
BEGINNING TO SHIFT FARTHER EAST...IN LIGHT OF THE INCREASED
SUBSIDENCE AND DRY AIR ENTRAINMENT WITHIN THE LOWER LEVELS AS THE
FLOW BECOMES MORE ANTICYCLONIC. AFTER A COLD START...THE HIGH
BUILDING IN WILL PROVIDE SUNNY SKIES BUT (GIVEN THE LIMITED
VERTICAL MIXING) CONTINUED COOL TEMPS. MAX TEMPS WILL AVERAGE
CLOSE TO 10F BELOW NORMAL...WITH HIGHS RANGING THROUGH THE 50S
(COOLEST N-NE).
BASED ON THE OBSERVATIONS...SEVERAL HOURS OF SUB-FREEZING TEMPS
WERE OBSERVED EARLY THIS MORNING ACROSS MUCH OF THE REGION WEST OF
THE COUNTIES ALONG CHES BAY (WEST OF THE CHOWAN RIVER IN NC). WILL
BE COLLABORATING WITH ADJACENT WFOS ON WHETHER OR NOT ADDITIONAL
FREEZE WARNINGS ARE NEEDED (TONIGHT) OVER THESE AREAS...FOR NOW
WOULD EXPECT THAT WE WILL BE ENDING THE GROWING SEASON W OF I-95...
WHERE CLIMATOLOGICALLY 90% OF THE TIME THE FIRST FREEZE HAS
OCCURRED BY NOV 1ST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
COLD AGAIN TNGT...AS THE CNTR OF THE HI SLIDES TO THE SRN NEW
ENGLAND CST. ANOTHER ROUND OF FREEZE WRNGS AND/OR FROST ADSYS MAY
BE NEEDED...AS RDGS WILL DROP INTO THE LWR TO MID 30S MOST AREAS.
DURING MON...UPR TROF WILL APPROACH FM THE WNW...WHILE WEAK LO
PRES LIFTS NE FM SRN FL. THIS WILL RESULT IN INCREASING CLDS AND
BY LATE AFTN/ERLY EVENG...THE CHC FOR SHOWERS OVR THE SRN/SE
PORTIONS OF THE AREA...AS UPR LVL DYNAMICS AND LIFT COME TOGETHER.
MAX TEMPS ON MON IN THE MID 50S TO LWR 60S.
HAVE INCREASED POPS FOR MON NGT...ESPLY OVR ERN/SERN PORTIONS OF
THE REGION...AS LO PRES INTENIFIES A BIT AS IT MOVES NE OFF THE NC
CST. LOWS MON NGT IN THE UPR 30S TO NEAR 50. THAT LO WILL INTENSIFY
A LITTLE MORE DURING TUE...AS IT GRADUALLY MOVES AWAY TO THE ENE.
LINGERING CHCS OVR THE ERN HALF OF THE AREA...WITH HIGHEST POPS
OVR THE LWR MD AND VA ERN SHR THRU MIDDAY TUE. OTHRWISE...BECMG
MSTLY SNY W AND PRTLY SNY E. MAX TEMPS IN THE UPR 50S TO LWR 60S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A PROGRESSIVE PATTERN WILL CONTINUE THROUGH LATE NEXT WEEK. HIGH
PRESSURE WILL DOMINATE THE MID ATLANTIC STATES WEDNESDAY AND
THURSDAY WHILE LOW PRESSURE MOVES THROUGH THE CENTRAL PLAINS. THIS
LOW IS FORECAST TO WEAKEN AS IT MOVES ACRS THE VA/NC AREA. HIGH
PRESSURE BUILDS BACK INTO THE AREA FOR NEXT WEEKEND.
CONCERNING THE SHORT WAVE MOVING THROUGH AROUND FRIDAY...MODELS
DIFFER IN THE DETAILS WITH THE EURO HAVING RUN TO RUN VARIATIONS AND
THE GFS DOWNPLAYING ANY SURFACE DEVELOPMENT. FOLLOWED CLOSE TO HPC
WITH TRENDS. SLOWED DOWN THE ONSET PCPN CHANCES FROM YESTERDAYS
FORECAST AND FOCUSED ON FRIDAY WITH 30 POPS FOR SHOWERS.
HIGH TEMPERATURES WILL RANGE FROM THE UPR 50S TO MID 60S WEDNESDAY
THROUGH SATURDAY. LOWS WILL MOSTLY BE IN THE UPR 30S TO MID 40S...
RANGING TO NEAR 50 AT THE COAST.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS TO PREVAIL THROUGH MIDDAY MONDAY ACROSS ALL
TERMINALS. HOWEVER...SOME CLOUDS IN THE 5 TO 8 KFT RANGE POSSIBLE
AFTER 14Z AT KORF/KPHF...WITH BKN TO OVC CEILINGS POSSIBLE AT
KECG. AVIATION WEATHER DETERIORATES AFTER 18Z MONDAY THROUGH
MONDAY NIGHT AT KPHF...KORF...KECG AND KSBY...WITH MVFR/BRIEF IFR
CONDITIONS POSSIBLE IN RAIN/FOG. CONDITIONS WILL ALSO DETERIORATE
AT KRIC...BUT PERIOD OF MVFR/BRIEF IFR CONDITIONS WILL BE CONFINED
TO THE 20Z TO 06Z TIME FRAME MONDAY/TUESDAY. RAPID IMPROVEMENT
EXPECTED DURING TUESDAY...WITH VFR PREVAILING ALL SITES BEFORE 18Z
TUESDAY...AND CONTINUING THROUGH THURSDAY.
&&
.MARINE...
PER MORNING UPDATE...WINDS HAVE CONTINUED TO DROP OFF TO BELOW SCA
LEVELS ACROSS THE BAY AND OCEAN. HOWEVER...EXPECT WAVES IN THE
LOWER BAY TO CONTINUE IN THE 3 TO 5 FOOT RANGE THROUGH THE
AFTERNOON...WITH SEAS AT OR ABOVE 5 FEET ON THE OCEAN. THUS...HAVE
CANCELLED SCA FROM NEW POINT COMFORT NORTHWARD...BUT CONTINUED IT
ELSEWHERE. WITH MINOR TWEAKS...CURRENT FORECAST IN GOOD SHAPE
FROM THIS AFTERNOON THROUGH MONDAY. MORE DETAILED DISCUSSION
FORTHCOMING AFTER 19Z.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE FORECAST TO REMAIN BETWEEN 0.5 AND 1.0 FEET
ABOVE NORMAL ACROSS MOST COASTAL/BAY LOCATIONS NEXT 24 HOURS.
HOWEVER... ALL WATER LEVELS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS. SO HAVE CANCELLED ADVISORY EARLY.
&&
.CLIMATE...
THE HIGH TEMPERATURE AT RICHMOND ON OCTOBER 29TH 2011 WAS
OFFICIALLY 45 DEGREES. THIS IS THE COLDEST HIGH TEMPERATURE ON
RECORD FOR THIS DATE...BREAKING THE PREVIOUS RECORD OF 46 SET IN
1925.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ632>634-650-652-654.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ630-
631.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ656-658.
&&
SYNOPSIS...BKH
NEAR TERM...BKH/TMG
SHORT TERM...LKB/TMG
LONG TERM...DAP/LSA
AVIATION...WRS
MARINE...WRS/LSA
TIDES/COASTAL FLOODING...WRS
CLIMATE...Hazardous weather outlook, Oct 30, 10:09 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1009 AM EDT SUN OCT 30 2011 MDZ021>023-NCZ012>017-030>032-102-VAZ048-049-060>100-311415- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1009 AM EDT SUN OCT 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-311415- INLAND WORCESTER-MARYLAND BEACHES- 1009 AM EDT SUN OCT 30 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-311415- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1009 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-658-311415- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1009 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ALEXANDER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:57 AM EDT | Coastal Flood Advisory | AKQ | Worcester | 9 hr |
Nearby
Freeze Warnings in Maryland, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.